Hello all in the cyber world of pain and frustration. Its been a while since i have been here. With moving house, combining two households life has been painful and hectic. With me over doing it (as usual!) and paying badly the next day. I've just been prescribed Naltrexone for the pain associated with my fibromyalgia. The lyrica and Cymbalta didn't help at all. Been weened off my tamadol 150mg sr tablets. Which were the only thing that marginally worked. Has anyone else taken this drug. From the info I've been given, it is generally given to people who are getting off heroin. This is certainly not the case with me. Lol! I'm getting the shakes after only two tablets at 3mg. Any info any of you wonderful people on here have would be fantastic.😕🌼
I take low dose Naltrexone on a regular basis. From what I've read (mostly stuff about CRPS) It helps your body make its own painkillers, but that often makes painkillers ineffective, but also in some cases unnecessary. What dose are you taking?
That is to reverse the effects of an opioid overdose. Why the hell would a Dr give you that? It doesn't help your body make its own painkillers and if they tell you that they are lying straight to your face. It is an opioid agonist. It is what they give to overdose patients. This is not methadone. You need to talk to your Dr and make sure that they didn't make a mistake.
I had to get off kratom personally, and got a migraine because I switched meds faster than some people, and didn't wait weeks after dropping it. Migraines and insomnia, but was better after a few days. The effect is definitely gradual, but it's worth a shot, along with DMSO.
This is not a normal med for pain. Maybe with the problems you and Jenna have because you are sensitized to the pain, I'm not sure how that works, but I do know that this is not a drug for fibro. And taking someone off pain medication and giving them this drug, is to me, being cruel. I can see why you are having shakes. They are throwing u into massive withdrawals instead of letting your body slowly readjust. This I know for a fact.
Thank you all for your advice I'm not really sure what to thnk now I'm a little confused. I'm on 3mg a day but can't take any other painkillers and wont know if it's working for around 5days the pharmacist tells me. This has been prescribed to me by a specialist in fibro. He's also at a loss as to why the others I've tried haven't worked. So it's a week of pain for me.!!! I'll have to ask my boyfriend for a few gentle massages I think 😊🌼
You have fibro? Sorry I didn't know your dx, and also Cearea I've seen some studies, and they have been successful. A high dose is drug reversal. I am also speaking from experience, not just what I've been told. I think fibro does have increased sensitivity to pain.
If the other meds made you feel all better, stick to them. I'm just thinking trying something new could be helpful.
The reason they don't want other meds is because it can rush withdrawal symptoms, like when I started taking it. Here's my bias: it worked for me, and I don't take many prescription meds, having not had overall good experiences.
Yeah, side effects can suck, especially at first. It is usually recommended to stop opioids weeks before starting it to avoid fast withdrawal.
Hey ouch, there are several online articles about the treatment of chronic pain and fibro with low dose naltrexone. I found a few specifically about the use of LDN while on Tramadol. Try plugging both terms in the search engine if you're interested. If you stay on the regime it sounds like you may want to take the two meds as far apart as possible from each other while you're weaning off the Tramadol. Good luck, hang in there.
My rheumatologist prescribed low dose naltrexone for me awhile back. It helped a little bit, but the side effects were unbearable so I stopped taking. This us a drug that Dr's do use as treatment for fibromyalgia, rather it works or not depends on the person.
Thank you all, Marsemouse i am no longer taking tramadol and have woken this morning in the worst imaginable pain ever. I can hardly walk most mornings but today the pai is excruciating. I can only attribute it to the chane in drug. 3more days apparently till I see any benefits if at all.
Ouch I'm so sorry to hear you're in worse pain. How long has it been since you've taken the Tramadol? Do you think you're feeling some withdrawal symptoms along with the fibro pain? Hopefully you'll feel a little better day by day. If not maybe your doc can tweak the dose, or the two of you can decide on an alternate approach if this isn't the right treatment for you. Hoping tomorrow is smoother for you and you wake up less ouch.
I've been weaning off the Tramadol for about a week now and have only had 3 tablets of the Naltrexone. They don't seem to have kicked in yet. I wish they would because I have to drive and collect kids from school etc and all is very ouch to say the least 🌼🌼
CRPS stands for Complex Regional Pain Syndrome, which goes by many different names including RSD, RND, causalgia, etc. It's basically nerve sensitivity following some injury. Just someone walking past me too fast (not even touching) can cause pain, and one big symptom is allodynia...
Where are you? Even just a country, I'm in the US.
Morning over here ferret. I'm in South Australia, Adelaide to be precise. That doesn't sound very pleasant at all. I know with the fms that just having someone touch me too firmly on a bad day hurts like a knife. Which would be today!! Had a very rough night pain wise. Not doing a lot today.
I'm not sure about over there but (Virginia U.S.) my doctor gave his patients the option to participate in genetic testing. The company was Proove. They couldn't figure out why my meds haven't worked either until this. They are able to determine which meds you will or will not metabolize; also low dose, normal dose, or high dose. Thankfully they accepted what my insurance paid and I didn't have to pay additional. This helped tremendously in my treatment. May be worth asking about.
I've been a guinea pig for 15 years. Docs never understood why meds didn't work. Testing showed that only 1 med out of everything they had tried was metabolized! One in 15 years. They tried telling me it was in my head too. I took the results by (don't see that doc now) and told him it's not in my head.....read it and apologize.
That's just horrible I feel for you going through 15 years of hell and I think I have it rough!! I've only been suffering for about 18mths and I've had enough already. How horrid for a doc to tell you its all in your head I would have told him hes a wanker and to shove his diagnosis where the sun dont shine!! I'm hoping with our warmer weather coming that some of the pain dissipates a little. It seems to with heat and humidity, we have heat but its very dry in my part of Aus.
I hope the change in weather does help you. I always feel better in the summer or by the wood stove as long as I have several pots of water on to put moisture in the air :-) It's cold here, but anything below 70 freezes me anymore.
I wanted to say a lot more but refrained. My 7-yr old daughter was with me. She always is as I homeschool her. It was too much to be able to drive to the bus every morning and evening and wait especially in the cold. There were other issues with the school too. I have found that she learns much more and I concentrate on her instead of pain. She's grown up more comfortable at doctors and hospitals than most adults though she doesn't mind. We took care of my father-in-law on hospice for 3 years too. I have found that if I'm helping someone else or responsible for taking care of someone else I do better because I have to focus (which is hard some days) on them instead of on my pain. Sorry, I get sidetracked very easy :-)
I started it in August. It was pretty immediate. I stopped it in October because I had a spinal stimulator trial. It has to be out of your system to take some pain killers. My pain kept increasing so a couple days ago I took it again and immediately my pain went from a 9 to a 6. It also helps my energy levels.
JShaff, I'm just catching up on posts, as I was sick from Wednesday on. I had a genetic test for meds metabolism, and it came back that I don't absorb & break down B Vitamins, especially B9/Folate. And my body also doesn't properly metabolize benzodiazepine meds. Both are gene defects; one is MTHFR (Ferretbandit has it too), but I can't remember the other one right now. I find the genetic testing fascinating. I oppose you've been able to find something to help with your pain. I'm allergic to our have adverse reactions to many pain meds. I'm learning to tolerate and refocus my thoughts to deal with my pain. 🙏🌼